MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN DIS FEM WDG TRL 10MM SZ 5; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN DIS FEM WDG TRL 10MM SZ 5; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71431665
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a legion screw-on distal femoral wedge trial 10mm size 5 broke off from a legion oxinium constrained femoral trial size 5 right.Surgery was completed with a backup device, without any delay.Instruments were outside the patient.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the lgn dis fem wdg trl 10mm sz 5 confirms the top and bottom screws are missing from the device, rendering the device inoperable.These screws are stuck inside the size 5 right femoral trial.The device exhibits signs of significant wear and usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN DIS FEM WDG TRL 10MM SZ 5
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12328699
Report Number1020279-2021-06382
Device Sequence Number4301292
Product Code HRY
UDI-Device Identifier03596010545619
UDI-Public03596010545619
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71431665
Device Catalogue Number71431665
Device Lot Number10LSM0172
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1